MAUDE Adverse Event Report: CAREFUSION EXTENSION SET; SET,EXTENSION,INTRAVASCULAR

CAREFUSION EXTENSION SET; SET,EXTENSION,INTRAVASCULAR
Model Number C20025
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Concomitant medical products: optia apheresis device; vortex implantable port; apheresis tubing set; large bore needle.No product will be returned per customer.The customer complaint could not be confirmed because the product was discarded and not returned for failure investigation.The root cause of this failure was not identified.
 
Event or Problem Description
The customer reported that they work in conjunction with the (b)(6) in providing apheresis therapy to their patients and that they are currently in the process of certifying their own apheresis unit.The customer reported that the optia device that performs apheresis treatment alarmed for "air detected in centrifuge" while using the extension tubing set.It was found that the extension tubing set pulled air from the outside into the apheresis kit and caused the kit/plasma exchange to malfunction leaving the nurse with the option of either performing a rinseback or to discontinue the apheresis therapy.Instead, the nurse replaced the extension tubing set to a different product and the issue was resolved.There was no patient harm.

Brand Name
EXTENSION SET
Common Device Name
SET,EXTENSION,INTRAVASCULAR
Manufacturer (Section D)
CAREFUSION
10020 pacific mesa blvd
san diego CA 92121 4386
MDR Report Key8368804
Report Number9616066-2019-00485
Device Sequence Number1833477
Product Code FPA
UDI-Device Identifier10885403235504
UDI-Public10885403235504
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
K790108
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 02/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/07/2021
Device Model NumberC20025
Device Catalogue NumberC20025
Device Lot Number18125449
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date02/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1